MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL SNARE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL SNARE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Model Number M00546560
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass retrieval snare was used in the middle and upper bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with spyglass procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the spysnare was introduced to remove a non-bsc migrated plastic stent.Reportedly, the distal end of the spysnare detached when it was pulled out with the migrated plastic stent.Reportedly, the entire spysnare (including the snare end) was removed from the patient.The plastic stent was successfully retrieved using a non-bsc polypectomy handle device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(device codes): problem code 2907 captures the reportable event of loop detached.The returned spysnare was analyzed, and a visual evaluation noted that the distal section of the sheath was kinked in several locations.The snare loop was detached from the hypotube notched.The hypotube notched had evidence of the crimping process.The reported event was confirmed.The issue occurred during the procedure and the device was able to catch the stent.The issue occurred when the user was pulling the device out with the stent.This indicates that likely the device was in good condition.However, procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink the sheath.Additionally, user technique and force applied to the device pulling the stent could have contributed with the event.Therefore, the most probable cause of this complaint is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
SPYGLASS RETRIEVAL SNARE
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9842579
Report Number3005099803-2020-01087
Device Sequence Number2856006
Product Code PTS
UDI-Device Identifier08714729965893
UDI-Public08714729965893
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2021
Device Model NumberM00546560
Device Catalogue Number4656
Device Lot Number24439759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR